MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117080
Medical Device Problem Codes Defective Device (2588); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Date of Event 08/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time it is unknown to what extent the device may have caused or contributed to the reported event.The information provided alleges that the patient underwent an additional surgery to explant the device and the device was protruding, however, no medical records were not provided and no clarification regarding the alleged protrusion has been provided.A review of the manufacturing records was conducted.Product was manufactured to specification with no anomalies.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016, the patient underwent left inguinal hernia repair.It is alleged that a large bard/davol perfix light plug, cat.No.0117080 lot no.Huzk0222 was implanted in the patient during this repair.On (b)(6) 2016, the underwent removal of the failed perfix light plug.The surgeon noted that he was ¿concerned that this was the mesh protruding backwards and causing her a great deal of pain.¿ it is alleged that during the surgery, the surgeon noted that ¿there was a very firm mass in the area of concern this was consistent with the previous mesh.¿ the patient continues to suffer complications from the bard/davol perfix light plug.It is alleged that the bard/davol perfix light plug is defective.The patient has been injured and sustained severe pain, suffering, disability, and impairment.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7877128
Report Number1213643-2018-03125
Device Sequence Number16656621
Product Code FTL
UDI-Device Identifier00801741030970
UDI-Public(01)00801741030970
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0117080
Device Lot NumberHUZK0222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;